Hello Guest, Welcome to Apnea Board !
As a guest, you are limited to certain areas of the board and there are some features you can't use.
To post a message, you must create a free account using a valid email address.

or Create an Account


New Posts   Today's Posts

[Treatment] Drug Reaction ?
#1
Question 
Drug Reaction ?
Drug Reaction ?

I started a new drug and my Sleepyhead reports showed an abrupt change. AHI increased and Pressure went to max output. I looked at the charts and did not make any changes to see if it was only temporary. After several weeks of no change I contacted the doctor to report what had happened.

The doctor responded that is was not the drug but to inform my other doctors. This I did. After another two weeks with no good answers I changed my cpap pressure min to see if that would help.

With the higher starting pressure I thought the machine might be able to respond better. This change did not improve my charts any. Another week went by with my cpap now working at it’s max output most of the time.

I stopped the drug and after several days started to see my charts looking like they were before the new drug was added. My charts are still not as good as before but improving.

I am waiting to see the doctors and ask if they will try something else. So far all I am getting is blank faces looking back at me. I am disappointed in that they do not want to look at the Sleepyhead charts.

Has anyone else had a reaction to a new drug and if so can you answer some questions please.


1) What was the drug ?
2) What was the reaction you had ?
3) What did the doctor say and do ?
4) What was the outcome ? Did you change or quit the drug ?


Thank You for responding, my your information help others. Sleep-well

Post Reply Post Reply



Donate to Apnea Board  
#2
RE: Drug Reaction ?
My Drug was LISINOPRIL

Post Reply Post Reply
#3
RE: Drug Reaction ?
I take the same drug with no problems.

My doctor told me to take it before bed, and I noticed that my AHI would be higher, usually
CA events. I went from a normal for me reading of .5 to 1.5 to between 2 and 3.

I switched back to taking my meds in the morning, and AHI went back to normal.
OpalRose
Apnea Board Moderator
www.ApneaBoard.com


Organize your SleepyHead Charts
Using Attachments to Post ScreenShots.
Machine choices


INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.
Post Reply Post Reply
#4
RE: Drug Reaction ?
I take mine an hour before bedtime, no problems AHI under 1. I however have been taking it longer than I have been on vpap, perhaps acclimated to the effects.
Post Reply Post Reply



Donate to Apnea Board  
#5
RE: Drug Reaction ?
Are your increased AHI components due to CA? If so max pressure not a good idea. But the CA if caused by the medication may not be treatable with APAP - got any sleepyhead charts for us to look at?
Post Reply Post Reply
#6
RE: Drug Reaction ?
It is possible that the dose of lisinopril may also be in question. I take what is considered minimum except for extreme heart cases, where the minimum is half. my dose is 10 mg, dosing up to 40 mg is common, where anything over 40 has less and less effect. I take mine about dinner time, usually 4 to 6 hours before bed. I have found no effect since I started.

QAL
Dedicated to QALity sleep.
You'll note I am listed as an Advisory Member. I am honored to be listed as such. See the fine print - Advisory Members as a group provide advice and suggestions to Apnea Board administrators and staff concerning Apnea Board operation and administrative policies. Membership in the Advisory Member group should not be understood as in any way implying medical expertise or qualification for advising Sleep Apnea patients concerning their treatment.
Post Reply Post Reply
#7
RE: Drug Reaction ?
I can't take Lisinopril, and it's unfortunate because it is one of the most effective drugs at controlling my HBP.
I am currently taking Valsatran and Amlodipine in combination and the HBP is pretty well controlled.

Lisinopril (and other ACE Inhibitors) works by dilating the capillaries in the lungs and kidneys. This has the effect of immediately reducing blood pressure, but one side effect that is EXTREMELY underreported is a nasty cough. WebMD reports 10%, but comments online, and my doctor's reaction when I reported it lead me to believe that it is far more common.
It comes on slowly... for me I can tolerate the drug for about 2 weeks, then the coughing gets to be so severe that people at work ask if I'm sick, and often times it will get to the point that I am afraid I am going to injure myself.
Enalarpril has the same effect (but is not nearly as effective in controlling HBP)

When I stop taking them, it can take 2-3 weeks for the coughing to go away, that may explain why your AHI did not show a complete improvement after only a few days.

Given the above, it would not surprise me if the drug also has an impact on O2 levels and apnea... but it is obviously the drug that is causing this condition because of the changes coinciding with use.
-- Rich
Links to Download SleepyHead here
Organize SleepyHead Data
Using Attachments to Post Images on Apnea Board

INFORMATION ON FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.
Post Reply Post Reply



Donate to Apnea Board  
#8
RE: Drug Reaction ?
I can't take an ace inhibitor, there are others
new http://www.apneaboard.com/wiki/index.php...re_success
mask fit http://www.apneaboard.com/wiki/index.php...ask_Primer
From machine or charts for auto-cpap, set the min at 'med' median pressure, or 2cm below 90/95%. max at 20cm for now. Forum will help you fine tune settings
Post Reply Post Reply
#9
RE: Drug Reaction ?
I take a lot of medication and most of it I take in the morning.

Vicodin/Norco (PRN) can sometimes cause higher CA events if I take it several times in a row in the same day. The CI never goes over 5 though.
Baclofen (low oral dose) - my AHI has seemed to lower slowly since stopping this med last month. I didn't realize it had raised it but it would explain a few things.
PaulaO2
Apnea Board Moderator
www.ApneaBoard.com


Breathe deeply and count to zen.

INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.




Post Reply Post Reply
#10
RE: Drug Reaction ?
       

Here are two Sleepyhead charts. One before starting the new drug and one after. I took the pill before bedtime. The chart is from that first night with the new drug. The following couple of weeks were the same. The months before were stable and the best I had in years. With the fine tuning information written by the many good folks at this forum.

Thanks


I am going to take the advice and try taking the drug in the morning. Thanks All. I will follow up with a report on what happens.

Sleep-well

Post Reply Post Reply



Donate to Apnea Board  


Possibly Related Threads...
Thread Author Replies Views Last Post
  [News] NEW DRUG COMBO MAY ELIMINATE CPAP srlevine1 21 891 09-20-2018, 07:21 AM
Last Post: bonjour
  Had a DISE procedure today. (Drug induced sleep endoscopy) MyronH 2 385 07-20-2018, 06:53 PM
Last Post: Walla Walla
Question Allergic reaction [to silicone in mask?] Cliffh 9 554 05-24-2018, 02:26 AM
Last Post: Cliffh
  Klonopin (Benzo drug) reduces AHI? fitmart 4 452 11-21-2017, 07:02 PM
Last Post: fitmart
  [Symptoms] presription drug effect on sleep ? buddygirl15 8 742 10-19-2017, 02:38 PM
Last Post: buddygirl15
Question Resmed Air Mini reaction soft christian4870 4 1,296 07-06-2017, 09:49 AM
Last Post: sonicboom
Question [Equipment] Resmed-AirSense 10: Where to set the Autoset-reaction "SOFT"? Ferdinand 1 1,147 04-03-2016, 10:58 AM
Last Post: trish6hundred


New Posts   Today's Posts






About Apnea Board

Apnea Board is an educational web site designed to empower Sleep Apnea patients.